Alert archive / Missouri / Flash Flood Warnings in 2019
Flash Flood Warning 23, NWS St. Louis, MO
NWS St. Louis, MO issued this flash flood warning at Jun 22, 2019, 9:32 AM CDT for 6 counties in Missouri. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2019, 9:32 AM CDT (14:32 UTC)
- Expired
- Jun 22, 2019, 3:30 PM CDT
- In force
- 6 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Boone County, MO, Callaway County, MO, Cole County, MO, Gasconade County, MO, Moniteau County, MO, Osage County, MO
The radar
The St Louis radar (KLSX), 120 km from the middle of the area, began a volume at 14:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 1:00 PM CDT | FLASH FLOOD | 6 Se Linn, MO | CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 6 SE LINN. SHOULD BE FLASH FLOODING REPORT. SEVERAL ROADS CLOSED ACROSS OSAGE COUNTY DUE TO FLOODING. |
| Jun 22, 1:15 PM CDT | FLASH FLOOD | Owensville, MO | ROADS CLOSED DUE TO FLOODING IN OWENSVILLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 208 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 2.5 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3189 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 666 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 228 m²/s²
- 0-3 km storm-relative helicity
- 206 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
846
WGUS53 KLSX 221432
FFWLSX
MOC019-027-051-073-135-151-222030-
/O.NEW.KLSX.FF.W.0023.190622T1432Z-190622T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service St Louis MO
932 AM CDT Sat Jun 22 2019
The National Weather Service in St Louis has issued a
* Flash Flood Warning for...
Cole County in central Missouri...
Southern Boone County in central Missouri...
Southern Callaway County in central Missouri...
Osage County in central Missouri...
Eastern Moniteau County in central Missouri...
Gasconade County in east central Missouri...
* Until 330 PM CDT.
* At 932 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to two inches of rain have
already fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Columbia, Jefferson City, California, Ashland, Holts Summit,
Owensville, Hermann, Linn, Columbia Regional Airport, Belle,
Wardsville, St. Martins, Taos, Russellville, Bland, Freeburg,
Rosebud, Chamois, Westphalia and Jamestown.
This also includes Rock Bridge State Park, Clarks Hill/Norton
Historic Site, Jewell Cemetery Historic Site, and Jefferson Landing
Historic Site.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3893 9250 3891 9212 3870 9214 3868 9176
3871 9172 3868 9156 3871 9149 3870 9137
3828 9137 3829 9215 3829 9219 3834 9220
3832 9224 3834 9229 3834 9241 3843 9241
3843 9255
$$
Walsh2 follow-up statements
079
WGUS73 KLSX 221931
FFSLSX
Flash Flood Statement
National Weather Service St Louis MO
231 PM CDT Sat Jun 22 2019
MOC019-027-051-073-135-151-222030-
/O.CON.KLSX.FF.W.0023.000000T0000Z-190622T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cole MO-Boone MO-Callaway MO-Osage MO-Moniteau MO-Gasconade MO-
231 PM CDT Sat Jun 22 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 PM CDT FOR
COLE...SOUTHERN BOONE...SOUTHERN CALLAWAY...OSAGE...EASTERN MONITEAU
AND GASCONADE COUNTIES...
At 230 PM CDT, local law enforcement reported heavy rain due to
earlier thunderstorms has caused flooding. Several roads in Osage
County and Gasconade county were reported flooded.
Some locations that will experience flooding include...
Columbia, Jefferson City, California, Ashland, Holts Summit,
Owensville, Hermann, Linn, Columbia Regional Airport, Belle,
Wardsville, St. Martins, Taos, Russellville, Bland, Freeburg,
Rosebud, Chamois, Westphalia and Jamestown.
This also includes Rock Bridge State Park, Clarks Hill/Norton
Historic Site, Jewell Cemetery Historic Site, and Jefferson Landing
Historic Site.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3893 9250 3891 9212 3870 9214 3868 9176
3871 9172 3868 9156 3871 9149 3870 9137
3828 9137 3829 9215 3829 9219 3834 9220
3832 9224 3834 9229 3834 9241 3843 9241
3843 9255
$$
KD676
WGUS73 KLSX 222025
FFSLSX
Flash Flood Statement
National Weather Service St Louis MO
325 PM CDT Sat Jun 22 2019
MOC019-027-051-073-135-151-222035-
/O.EXP.KLSX.FF.W.0023.000000T0000Z-190622T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cole MO-Boone MO-Callaway MO-Osage MO-Moniteau MO-Gasconade MO-
325 PM CDT Sat Jun 22 2019
...THE FLASH FLOOD WARNING FOR COLE...SOUTHERN BOONE...SOUTHERN
CALLAWAY...OSAGE...EASTERN MONITEAU AND GASCONADE COUNTIES WILL
EXPIRE AT 330 PM CDT...
Flood waters have receded. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 3893 9250 3891 9212 3870 9214 3868 9176
3871 9172 3868 9156 3871 9149 3870 9137
3828 9137 3829 9215 3829 9219 3834 9220
3832 9224 3834 9229 3834 9241 3843 9241
3843 9255
$$
KDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 22, 6:40 AM CDT, 2 hours 52 minutes earlier.
Area forecast discussion, Jun 22, 6:40 AM CDT, 2 hours 52 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
640 AM CDT Sat Jun 22 2019
.SHORT TERM... (Through Late Tonight)
Issued at 235 AM CDT Sat Jun 22 2019
An MCS was dropping southeastward towards the St Louis metro area
early this morning. Will continue the Flash Flood Watch for parts
of northeast and central MO and west central and southwest IL
until 7 am. This MCS should gradually weaken and drop south-
southeast of our forecast area by noon. Until then there may still
be heavy downpours along with strong wind gusts on the leading
edge convection of the MCS this morning. The cloud cover should
thin out later this morning, and this along with an upper level
ridge over our area and southwesterly surface winds will lead to
warmer high temperatures today. These warm temperatures along with
high humidity will create dangerously high heat indices in the St
Louis metro area. Will continue the Heat Advisory for the St
Louis metro area this afternoon into the early evening. Another
nocturnal MCS may impact parts of our forecast area tonight as the
upper level ridge shifts east of our region with a southwesterly
flow shortwave approaching our area tonight.
GKS
.LONG TERM... (Sunday through Friday)
Issued at 235 AM CDT Sat Jun 22 2019
A nocturnal MCS may be moving through our forecast area Sunday
morning with additional convection likely during the afternoon and
evening as an upper level trough approaches along with an
associated cold front which will move eastward through our
forecast area Sunday night. High temperatures will be slightly
cooler on Sunday due to increased cloud cover, precipitation, and
lowering upper level heights. Most of the convection should shift
east of our forecast area by Monday as the upper level trough
moves east-northeast of our region and the cold front moves east
of our area with slightly cooler and less humid air advecting into
the region. A less active and drier weather pattern is expected
for the upcoming work week. Warmer temperatures are forecast by
Wednesday as an upper level ridge develops over the central US
along with persistent southerly winds.
GKS
&&
.AVIATION... (For the 12z TAFs through 12z Sunday Morning)
Issued at 631 AM CDT Sat Jun 22 2019
Most of the current convection will likely shift southeast of the
taf sites later this morning. There should be prevailing MVFR
ceiling heights this morning. The cloud ceiling should rise into
the VFR category later this morning in COU, by early evening in
the St Louis metro area, and by late tonight in UIN. Another
nocturnal MCS may move into UIN and COU late tonight and into STL
Sunday morning. Southeasterly surface winds will become more
south-southwesterly by late tonight.
SPECIFICS FOR KSTL: Most of the current convection will likely
shift southeast of STL by 18Z Saturday. There should be
prevailing MVFR ceiling heights today. The cloud ceiling should
rise into the VFR category by early evening. Another nocturnal
MCS may move into STL Sunday morning. Southeasterly surface winds
will become more south-southwesterly by late tonight.
GKS
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch until 7 AM CDT this morning for Audrain MO-
Boone MO-Callaway MO-Knox MO-Lewis MO-Lincoln MO-Marion MO-
Monroe MO-Montgomery MO-Pike MO-Ralls MO-Saint Charles MO-
Saint Louis City MO-Saint Louis MO-Shelby MO-Warren MO.
Heat Advisory from noon today to 8 PM CDT this evening for Saint
Charles MO-Saint Louis City MO-Saint Louis MO.
IL...Flash Flood Watch until 7 AM CDT this morning for Adams IL-Bond
IL-Brown IL-Calhoun IL-Clinton IL-Fayette IL-Greene IL-
Jersey IL-Macoupin IL-Madison IL-Marion IL-Montgomery IL-
Pike IL-Saint Clair IL-Washington IL.
Heat Advisory from noon today to 8 PM CDT this evening for
Madison IL-Saint Clair IL.
&&
WFO LSXHazardous weather outlook, Jun 22, 7:52 AM CDT, 1 hour 40 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 752 AM CDT Sat Jun 22 2019 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-231300- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 752 AM CDT Sat Jun 22 2019 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. There is a chance of thunderstorms today and tonight. Some storms may be severe tonight with damaging winds and large hail the primary threat. In addition, thunderstorms will be capable of heavy rainfall this morning across parts of northeast and central Missouri and west central and southwest Illinois. Please refer to the Flash Flood Watch product that is in effect for further information. Heat index values are forecast to be near 105 this afternoon for the Saint Louis metro area. Please refer to the Heat Advisory product for further information. Major river flooding is ongoing along parts of the Mississippi and lower Illinois Rivers. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There is a chance for thunderstorms Sunday through Monday. Severe storms are possible Sunday and Sunday night. Major river flooding is forecast to continue along parts of the Mississippi and lower Illinois Rivers. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight. Spotters are encouraged to report any severe weather, if observed, to the National Weather Service. Spotters are also encouraged to report rainfall amounts in excess of an inch or any flooding, if observed, to the National Weather Service. GKS
In the hours before
Local storm report, Jun 22, 7:40 AM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
740 AM CDT SAT JUN 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM HEAVY RAIN 1 NNW MEXICO 39.18N 91.88W
06/22/2019 M2.81 INCH AUDRAIN MO TRAINED SPOTTER
SINCE MIDNIGHT.
&&
TILLYLocal storm report, Jun 22, 7:42 AM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
742 AM CDT SAT JUN 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0741 AM HEAVY RAIN 1 NNW MEXICO 39.18N 91.88W
06/22/2019 M3.88 INCH AUDRAIN MO TRAINED SPOTTER
24 HOUR ACCUMULATION.
&&
TILLYLocal storm report, Jun 22, 8:15 AM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
815 AM CDT SAT JUN 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN 4 SW MIDDLETOWN 39.09N 91.46W
06/22/2019 M2.57 INCH MONTGOMERY MO TRAINED SPOTTER
24 HOUR ACCUMULATION.
&&
TILLYLocal storm report, Jun 22, 9:02 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
902 AM CDT SAT JUN 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 AM FLASH FLOOD 1 NW MEXICO 39.17N 91.88W
06/22/2019 AUDRAIN MO EMERGENCY MNGR
MULTIPLE ROADS UNDERWATER THROUGHOUT COUNTY.
&&
PWSpecial weather statement, Jun 22, 9:02 AM CDT, 30 minutes before
Special Weather Statement National Weather Service St Louis MO 902 AM CDT Sat Jun 22 2019 ILZ101-102-MOZ063-064-221430- St. Clair IL-Monroe IL-St. Louis MO-St. Louis City MO- 902 AM CDT Sat Jun 22 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL MONROE... NORTHWESTERN ST. CLAIR AND SOUTH CENTRAL ST. LOUIS COUNTIES AND SOUTHERN ST. LOUIS CITY UNTIL 930 AM CDT... At 902 AM CDT, Doppler radar was tracking a strong thunderstorm over Bella Villa, moving east at 30 mph. Penny size hail will be possible with this storm. Locations impacted include... St. Louis, Belleville, East St. Louis, Webster Groves, Fairview Heights, Clayton, Cahokia, Swansea, Crestwood, Columbia, Richmond Heights, Sunset Hills, Brentwood, Maplewood, Shrewsbury, Centreville, Dupo, Millstadt, Lakeshire and Affton. LAT...LON 3850 9040 3865 9034 3859 8998 3842 9001 TIME...MOT...LOC 1402Z 284DEG 25KT 3855 9028 KD
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 12:44 AM CDT | Special Weather Statement | LSX | Shelby | 31 min |
| Jun 22, 6:31 AM CDT | Areal Flood Advisory | LSX | Audrain | 119 min |
| Jun 22, 6:53 AM CDT | Flash Flood Warning | LSX | Audrain, Boone, Callaway, Monroe, Montgomery | 6 hr |
| Jun 22, 9:02 AM CDT | Special Weather Statement | LSX | City of Saint Louis | 28 min |
| Jun 22, 9:08 AM CDT | Areal Flood Advisory | LSX | Jefferson, Saint Charles, Saint Louis, City of Saint Louis | 3 hr |
| Jun 22, 9:19 AM CDT | Flash Flood Warning | LSX | Callaway, Montgomery, Warren | 6 hr |
| Jun 22, 10:57 AM CDT | River Flood Warning | LSX | Boone | 3 hr |
| Jun 22, 3:09 PM CDT | Flash Flood Watch | LSX | Audrain, Boone, Callaway, Cole, Knox, Lewis and 8 more | 23 hr |
| Jun 22, 3:33 PM CDT | River Flood Warning | LSX | Lincoln | 22 hr |
| Jun 22, 3:33 PM CDT | River Flood Warning | LSX | Lewis | 4 days |
| Jun 22, 5:04 PM CDT | River Flood Warning | LSX | Lewis | 4 days |
Nearby
Flash Flood Warnings in Missouri, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.